Revista Brasileira de Medicina do Esporte
Print version ISSN 1517-8692
ACCIOLY, Marilita Falângola et al. Effect of physical exercise and statins on the muscle function in animals with dyslipidemia. Rev Bras Med Esporte [online]. 2012, vol.18, n.3, pp. 198-202. ISSN 1517-8692. http://dx.doi.org/10.1590/S1517-86922012000300013.
Statins are used in the treatment of dyslipidemias with great tolerance; however, several side effects can arise, mainly myopathies. Regular practice of physical exercises (PE) produces beneficial alteration in the lipid profile, but it can result in muscular lesions. OBJECTIVE: to evaluate the effect of the association between physical exercise and statins in the muscular function through histological analysis in an experimental animal model with dyslipidemia. METHODS: 80 male Wistar mice, distributed in 8 groups, namely: animals submitted to a hypercholesterolemic diet (HD), symvastatin with (G1) and without PE (G2) ; HD and fluvastatin with (G3) and without PE (G4); fed with commercial food (CR) in the presence (G5) and absence of PE (G6); HD submitted (G7) or not (G8) to PE were used. The HD was administered statins and PE practice on treadmill for 90 days for 8 weeks. The animals were sacrificed, and the soleus muscle was removed for histological analysis. Paired t-tests and multivariate analysis were applied with significance level of p<0.05. RESULTS: The most important histological alterations found were fibers with different diameters and atrophic, with degeneration, splitting, edema and inflammatory infiltrate. These alterations were observed in 90% of animals from G1; 80% from G2; 70% from G3; 30% from G4; 40% from G5 and 30% from G7. In the G6 and G8 groups muscular fibers with preserved morphology were identified. CONCLUSION: In the muscular histological evaluation, the association of fluvastatin, symvastatin and physical exercise results in morphological alterations with predominance with the use of simvastatin, varying from a light to a high level, in the soleus muscle of mice, induced by HMG-CoA reductase inhibitors.
Keywords : HMG-CoA reductase inhibitors; aerobic physical exercise; myopathy.